MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between 6/10/2020 and 5/19/2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a za9003 intraocular lens (iol) was explanted from the patient's left eye (os) because he had blurry vision.It was observed during post operative examination.The procedure was successfully completed using a non- johnson and johnson lens.There was no medical or surgical intervention required.No vitrectomy, incision enlargement or sutures.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: jul 20, 2021 section h3: evaluated by manufacturer: yes device evaluation: visual inspection under magnification revealed that the lens was received cut in half and viscoelastic residue on the optic body and haptics , which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12038092
Report Number2648035-2021-08040
Device Sequence Number14454017
Product Code HQL
UDI-Device Identifier05050474528949
UDI-Public(01)05050474528949(17)240806
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model NumberZA9003
Device Catalogue NumberZA90030165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR